Q. What can cause sudden tingling and itchy sensation?

Answered by Dr. Atishay Bukharia and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Folliculitis or Itching? We have medical experts to help you right away. Ask a Doctor Now »
 

Hi doctor,

Two months ago I started feeling tingling and itching sensation between my thighs and then up to my chest. I just took the most painful shower ever (warm water). It stung and I wanted to scratch my skin off. At first there was nothing visible, just itching, now you can see red dots here and there on stomach. In addition, I have a bump on each thigh that has recently surfaced, maybe from scratching. I also feel this intense itching on penis that gets inflamed with intercourse. A doctor looked at it and said it was probably an allergic reaction to something new. But, there has been nothing new, not soaps, not detergents and no new clothes.


Related Questions:
Please give a suggestion regarding the minor change seen in my ECG.
Does Itching Disturb Your Regular Activities?
How to differentiate between scabies, flea bite, bed bug, and folliculitis?
 

Dr. Atishay Bukharia
MBBS, MD, DVL., SPECIALIST IN COSMETOLOGY AND SEXUALLY TRANSMITTED DISEASES ., MEMBER OF INTERNATIONAL SOCIETY
Cosmetology, Dermatology, HIV/AIDS Specialist, Plastic Surgery – Reconstructive And Cosmetic, Venereology

Hi,

Welcome to icliniq.com.

  • It is a case of folliculitis, probably fungal or bacterial in nature.
  • Apply Mupirocin ointment, twice daily.

For further information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

 

Hi doctor,

I suspect you are referring to the bigger sores. I had two previous ones and applied Mupirocin at those locations and it helped heal the two sores. Now my whole torso is itching that keeps me up at night and stings in warm water. Could not the folliculitis be a result of the scratching and not the underlying cause? If you look at pictures of my stomach there are no sores.

 

Dr. Atishay Bukharia
MBBS, MD, DVL., SPECIALIST IN COSMETOLOGY AND SEXUALLY TRANSMITTED DISEASES ., MEMBER OF INTERNATIONAL SOCIETY
Cosmetology, Dermatology, HIV/AIDS Specialist, Plastic Surgery – Reconstructive And Cosmetic, Venereology

Hi,

Welcome back to icliniq.com.

By looking at lesion (attachment removed to protect patient identity) it is a clear cut case of folliculitis.

If itching is there, then there are two most common cause, scabies and Malassezia folliculitis.

Scabies is a common cause of folliculitis secondary to itching. Itching predominantly occurs at night, webs of fingers and abdomen are usually affected.

Family members or roommates could also be affected. Permethrin 5 percent lotion, twice a week apart is the treatment of choice.

Malassezia folliculitis: Folliculitis mainly on the back and is associated with itching. Ketoconazole 200 mg daily for 21 days and Ketoconazole cream, locally twice application the treatment of choice.

Now bacterial folliculitis, usually do not present with itching but since bacterial coinfection is quite common usually antibacterial like Mupirocin is commonly given.

Folliculitis with itching can also be one of presenting complaint of diabetes, so if not responding to any medications, please do check your blood sugar levels.

For further information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

 

Hi doctor,

My main concern and discomfort is the sensation on my stomach and chest where there are no lesions, only small red spots barely visible. So, please clarify to me 2 things related only to my stomach and chest. What are the possible diagnoses? What are the treatments based on indicated diagnosis? It does not seem practical to apply ointment to my entire body. Thank you.

 

Dr. Atishay Bukharia
MBBS, MD, DVL., SPECIALIST IN COSMETOLOGY AND SEXUALLY TRANSMITTED DISEASES ., MEMBER OF INTERNATIONAL SOCIETY
Cosmetology, Dermatology, HIV/AIDS Specialist, Plastic Surgery – Reconstructive And Cosmetic, Venereology

Hi,

Welcome back to icliniq.com.

It can be sometimes due to autonomic neuropathy.

Although the diagnosis of it can be made only after ruling out other conditions, sometimes deficiency like vitamin B12 also presents like this.

You need to refer good physician because as a teledermatologist I can only comment on what is visible. Complete physical examination is needed to rule out other systemic conditions which can mimic like yours.

Nevertheless go for vitamin B12 replacement for 3 to 4 weeks.

For further information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


I have itching and hot feeling in between my thigh and vagina. Why?
Query: Hello doctor, I have a strong itching and hot feeling in the space between my left thigh and vagina. What could be causing this? I am really not able to tell if there is a color change.  Read Full »
Dr. Megha Tuli Gupta
Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Intense itching as you describe mostly indicates a fungal infection. It is possible that you might be working in a hot environment or maybe sweating too much there along with wearing tight clothes. That prevents aeration of the area and promotes fungal growth. Try using...  Read Full »
 
My daughter has scabies, which did not subside with medication. Please help.
Query: Hi doctor, My daughter is 20 months old and weighs 15 kg. She is a very active child. She was suffering from severe itching and rashes. The doctor diagnosed her with scabies. He prescribed HH mite cream for three days, and Atarax syrup 2.5 ml thrice a day. On the rash, he asked us to apply Flutivate...  Read Full »
Dr. Preeti Puranik
Paediatrician

Answer: Hello, Welcome to icliniq.com. Please continue the Atarax syrup (Hydroxyzine) only if there is itching. You can repeat HH mite cream (Permethrin) if itching is significant. It has to be applied to the whole body below the neck. Avoid the head, face, neck, anal and vaginal areas. Also, avoid regio...  Read Full »
 
When I stand from my bed suddenly, I feel dizzy for a minute. What causes it?
Query: Hi doctor, When I stand from my bed suddenly I feel dizzy for a minute. What causes this? My ECG and echo are normal. When walking, feel floating, and imbalance. Currently, I am taking Xynal, Avas 10 mg, Vertin OD, and Febuget 40 mg.  Read Full »
Dr. Sagar Ramesh Makode
Cardiologist

Answer: Hello, Welcome to icliniq.com. So, this is suggestive of postural hypotension, meaning when you suddenly get blood supply to brain goes down and you get symptoms till body adjusts it. This is most of the time benign and not worrisome and goes away with lifestyle changes. However, we should rule ou...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


How does yoga help senior citizens?
Hi doctor, What are the health benefits and trends for yoga for senior citizens? Are there studios that have classes or ...Read more »
Is this brown spot I developed, a wart or a symptom of HPV?
Hello doctor, A few months ago, a doctor told me that I had a genital wart. It looked like a flat mole to me. Eventuall ...Read more »
What Is Deep Vein Thrombosis?
DVT causes blood to clot in the veins of the legs. These clots can break off and occlude the arteries of the lungs and b ...Read more »